Alert archive / Kentucky / Frost Advisories in 2005
Frost Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Oct 26, 2005, 4:22 PM EDT for 33 counties in Kentucky. It took effect at Oct 27, 2005, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2005, 4:22 PM EDT (20:22 UTC)
- In effect from
- Oct 27, 2005, 12:00 AM EDT
- Expired
- Oct 27, 2005, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 262022 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 422 PM EDT WED OCT 26 2005 ...AREAS OF FROST LIKELY OVERNIGHT... .FAIR WEATHER CLOUDS WILL DRY UP AND WINDS WILL DIE DOWN AS NIGHT FALLS. THIS WILL ALLOW TEMPERATURES TO FALL QUICKLY...PRESENTING A LIKELIHOOD OF FROST OVER MUCH OF THE REGION BY SUNRISE. AN INCREASE IN CLOUDS IS EXPECTED OVERNIGHT...ESPECIALLY NEAR AND NORTH OF INTERSTATE 64. IF THE CLOUDS WERE TO BECOME THICK ENOUGH...THIS WOULD LIMIT THE FROST POTENTIAL. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-270430- /X.NEW.KJKL.FR.Y.0002.051027T0400Z-051027T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 420 PM EDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY FOR LATE TONIGHT AND EARLY THURSDAY MORNING. FROST IS EXPECTED IN MANY AREAS...WITH THE GREATEST THREAT IN VALLEYS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. $$ HAL
2 follow-up statements
000 WWUS73 KJKL 270445 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1245 AM EDT THU OCT 27 2005 ...AREAS OF FROST LIKELY OVERNIGHT... .MOSTLY CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL QUICKLY...PRESENTING A LIKELIHOOD OF FROST OVER MUCH OF THE REGION BY SUNRISE. AN INCREASE IN CLOUDS IS EXPECTED OVERNIGHT...ESPECIALLY NEAR AND NORTH OF INTERSTATE 64. IF THE CLOUDS WERE TO BECOME THICK ENOUGH...THIS WOULD LIMIT THE FROST POTENTIAL. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271300- /X.CON.KJKL.FR.Y.0002.000000T0000Z-051027T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1245 AM EDT THU OCT 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... FROST IS EXPECTED IN MANY AREAS THIS MORNING...WITH THE GREATEST THREAT IN VALLEYS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. $$ HK/JM
000 WWUS73 KJKL 271305 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 905 AM EDT THU OCT 27 2005 ...THE FROST ADVISORY HAS EXPIRED... .WITH SUNRISE...TEMPERATURES ARE CLIMBING OUT OF THE LOWER 30S AND WILL SOON BURN OFF THE FROST. AS A RESULT...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. FROST WILL BE POSSIBLE AGAIN TONIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271415- /X.EXP.KJKL.FR.Y.0002.000000T0000Z-051027T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 905 AM EDT THU OCT 27 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ GREIF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 26, 9:34 AM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Oct 26, 9:34 AM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 934 AM EDT WED OCT 26 2005 .DISCUSSION... HAVE UPDATED THE FORECAST TO GO WITH PARTLY CLOUDY SKIES EVERYWHERE TODAY. CLOUDS HAVE CLEARED OUT OF ALL BUT EXTREME EASTERN PIKE COUNTY AND ARE LEAVING RAPIDLY. HOWEVER...WILL EXPECT CU TO BEGIN POPPING UP SHORTLY DURING THE LATE MORNING AND LAST THROUGH THE AFTERNOON...SO HAVE DECIDED TO FOREGO MENTIONING A PERIOD OF CLEAR SKIES. && .PREV DISCUSSION... 504 AM EDT WED OCT 26 2005 SATELLITE LOOP SHOWING SOME BREAKS IN THE LOW CLOUD DECK THIS MORNING. HOWEVER...ENOUGH DEBRIS WAS LEFT OVER AND WINDS WERE STRONG ENOUGH TO KEEP TEMPERATURES FROM DROPPING INTO THE MID 30S OVERNIGHT. EXPECT A FEW OF THE SHELTERED VALLEYS THAT CLEAR OUT MAY BRIEFLY REACH INTO THE MID 30S BY SUNRISE. AND THERE MAY EVEN BE AN ISOLATED PATCH OF FROST IN A FEW PLACES. BUT DO NOT EXPECT ANY WIDESPREAD FROST TO DEVELOP. THEREFORE...DROPPED THE FROST ADVISORY FOR THIS MORNING AS TEMPERATURES WILL GENERALLY REMAIN AROUND 40 DEGREE MARK. THE UPPER LEVEL LOW OVER THE EASTERN SEABOARD IS LIFTING OUT OF THE AREA TODAY...WHILE BEING REPLACED BY ANOTHER SHORT WAVE CURRENTLY MOVING THROUGH THE UPPER MIDWEST. UPSTREAM SHORTWAVE SHOWING UP WELL ON WATER VAPOR AND WILL BEGIN TO INFLUENCE OUR WEATHER BY TONIGHT. MODELS ARE IN GOOD AGREEMENT THIS MORNING...WITH THE UPSTREAM SHORTWAVE CARVING OUT A SHARP TROUGH OVER THE OHIO VALLEY...AND DEVELOPING A NEW UPPER LEVEL LOW OVER THE ST. LAWRENCE RIVER VALLEY. MOISTURE APPEARS TO BE LIMITED WITH THIS SYSTEM. SO ALL MODELS HAVE SIGNIFICANTLY BACKED OFF ON ANY PRECIPITATION AS THE TROUGH SWINGS THROUGH THE AREA LATE TONIGHT AND THURSDAY. EVEN THOUGH MOS GUIDANCE HAS DROPPED POPS TO LESS THAN 10 POPS ACROSS THE BOARD...DID NOT WANT TO BUY INTO SUCH A SUDDEN AND DRASTIC CHANGE. CONSEQUENTLY ONLY TRENDED POPS DOWN FOR THURSDAY...LEAVING A CHANCE POP FOR THE FAR NORTH AND EAST...AND GOING WITH A SLIGHT POP ELSEWHERE. DO NOT EXPECT FROST TO BE A PROBLEM TONIGHT AS SHORTWAVE WILL KEEP CLOUDS IN THE PICTURE AND THE BOUNDARY LAYER WELL MIXED. THERE MAY EVEN BE A BIT OF WAA. THERE MAY BE A GREATER THREAT FOR FROST FRIDAY MORNING AS UPPER LEVEL RIDGING WILL ALLOW HIGH PRESSURE TO BUILD INTO THE REGION AND BEGIN TO CLEAR THINGS OUT. THEREAFTER...WITH LIGHT WINDS AND A DRY ATMOSPHERIC COLUMN...EXPECT EXCELLENT RADIATIVE COOLING CONDITIONS AND CRITICAL THICKNESSES TO BE LOW ENOUGH TO PROVIDE EASTERN KENTUCKY WITH ITS FIRST HARD FREEZE OF THE SEASON SATURDAY MORNING. HOWEVER...SOME OF THE RIDGE LOCATIONS WILL PROBABLY REMAIN JUST ABOVE FREEZING. NO SIGNIFICANT CHANGES TO THE EXTENDED. DID MODERATE TEMPERATURES JUST A BIT EARLY IN THE EXTENDED WITH A DECENT UPPER LEVEL RIDGE STATIONED OVER THE REGION. TEMPERATURES WILL MODERATE WELL INTO THE 60S BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. THEN A COLD FRONT WILL REENTER THE PICTURE AROUND MIDWEEK PROVIDING US WITH OUR NEXT CHANCE FOR PRECIP. 1048 PM EDT TUE OCT 25 2005 MAJORITY OF SHOWERS HAVE DIMINISHED ACROSS FORECAST REGION...AS UPPER LEVEL LOW HAS FINALLY KICKED OUT OF REGION. ONLY SOME VERY ISOLATED SHOWERS STILL LINGERING OVER SOUTHEAST PIKE COUNTY. BIG QUESTION IN SHORT TERM IS HOW QUICKLY CLOUDS WILL BEGIN DECREASING OVERNIGHT. TEMPERATURES HAVE BEEN FAIRLY STEADY THROUGH THE EARLY EVENING...WITH READINGS BEING REPORTED IN THE LOWER 40S FOR THE MOST PART. AFTERNOON FORECAST PACKAGE CALLED FOR TEMPERATURES TO DROP INTO THE LOW TO MID 30S ACROSS THE FORECAST AREA BY MORNING. THIS WAS CONTINGENT ON CLOUD COVER DECREASING SUBSTANTIALLY OVERNIGHT. IR CURRENTLY SHOWS FAIRLY THICK CLOUD SHIELD OVER EASTERN KENTUCKY...BUT CLEARING LINE HAS BEGUN MOVING ACROSS THE LMK FORECAST AREA. EARLIER TEMP FORECASTS ARE ALSO INLINE WITH 00Z MOS GUIDANCE...SO FOR NOW DECIDED TO HANG ONTO EXISTING LOW TEMP FORECASTS. IF CLOUD COVER HOLDS IN LONGER THEN EXPECTED READINGS WILL LIKELY BOTTOM OUT WARMER THEN NEEDED FOR FROST DEPOSITION AND OUR ADVISORY MAY HAVE TO BE PULLED. WILL RECOMMEND RELIEF REEVALUATE PRIOR TO MORNING PACKAGE ISSUANCE. UPDATE ALREADY OUT TO ADJUST SKY CONDITIONS AND REMOVE POPS FROM ALL BUT THE PIKE COUNTY ZONE GROUP. 517 PM EDT TUE OCT 25 2005 FOR THE PERIOD TONIGHT THROUGH THURSDAY NIGHT... FIRST SNOW EVENT OF THE SEASON IS WINDING DOWN OVER THE HIGH ELEVATIONS NEAR THE VA BORDER. LEVEL FOR ACCUMULATING SNOW ENDED UP BEING AROUND 3K FEET...WITH TOP OF BLACK MOUNTAIN AROUND 4.1K FEET REPORTING 3.5 INCHES. HAVE DROPPED ELEVATION BASED SNOW ADVISORY. AS UPPER LEVEL LOW PRESSURE PULLS OUT TO THE NORTHEAST ANY LINGERING PRECIP WILL END THIS EVENING. THERE ARE CURRENTLY BREAKS IN THE CLOUDS FROM CENTRAL KY WESTWARD. MODELS SUGGEST THIS WILL WORK INTO OUR FORECAST AREA TONIGHT ALONG WITH SLIGHTLY LOWER DEW POINTS. IF THIS DOES OCCUR...IT WOULD SET US UP FOR FROST...ESPECIALLY IN VALLEYS WHERE THE WINDS ARE MORE LIKELY TO DIE DOWN. SURFACE HIGH PRESSURE DOMINATES OUR WEATHER BRIEFLY WITH FAIR CONDITIONS ON WEDNESDAY. HOWEVER...WEDNESDAY NIGHT AND THURSDAY THE NAM AND GFS AGREE ON A SHORTWAVE/UPPER LOW PIVOTING THROUGH THE EASTERN CONUS TROUGH AND BRINGING ANOTHER POTENTIAL FOR LIGHT RAIN IN EASTERN KY. TEMPS LOOK A BIT WARMER WHICH SHOULD PRECLUDE ANY SNOW WITH THE NEXT SYSTEM. WITH THE EXCEPTION OF HIGHS AT JKL...NAM AND GFS MOS IS IN VERY GOOD AGREEMENT FOR THE NEXT FEW DAYS FOR BOTH TEMPS AND POPS AND HAVE STAYED CLOSE. FOR JKL HAVE COMPROMISED. FOR THE PERIOD FRIDAY THROUGH TUESDAY... A FEW MINOR CHANGES MADE TO FORECAST. GFS WAS MODEL OF CHOICE. SLOWED DOWN PROGRESSION AND DECREASED INTENSITY OF AN UPPER TROUGH/LOW PRESSURE SYSTEM FOR TUESDAY. HPC DISCUSSION CORROBORATES THIS LINE OF THINKING AS WELL. BEGAN INTRODUCING SLIGHT CHANCE POPS FOR FAR SOUTHWESTERN COUNTIES TUESDAY EVENING. REMOVED PREVIOUS MENTION OF POPS FOR SATURDAY...AS IT APPEARS THERE WONT BE ANY WEATHER SYSTEMS IN THE AREA TO TRIGGER ANY PRECIP. WINDS WERE TWEAKED A BIT FOR SUNDAY AND MONDAY TO BETTER REFLECT WIND PATTERN AROUND A LARGE AREA OF HIGH PRESSURE THAT LOOKS TO BUILD ACROSS THE EASTERN UNITED STATES. TEMPERATURES FOR SATURDAY WERE INCREASED BY A DEGREE TO REFLECT SLIGHTLY LESS CLOUD COVER AND REMOVAL OF PRECIP. DEWPOINTS WERE ALSO DECREASED BY A DEGREE OR SO FOR SATURDAY DUE TO REMOVAL OF PRECIP. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && HAL
Hazardous weather outlook, Oct 26, 6:35 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 635 AM EDT WED OCT 26 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 635 AM EDT WED OCT 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST IS POSSIBLE IN SHELTERED VALLEYS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE THURSDAY...FRIDAY AND SATURDAY MORNINGS. THIS WILL BE MAINLY CONFINED TO COOLER VALLEY AREAS. THERE IS SOME UNCERTAINTY AS TO HOW LOW OVERNIGHT TEMPERATURES WILL GET DURING THE UPCOMING WEEK. HOWEVER...THE BEST CHANCE FOR A WIDESPREAD FROST IS ON FRIDAY MORNING AND THE BEST CHANCE FOR A HARD FREEZE IS ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 25
Nearby
Frost Advisories in Kentucky, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.